Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have cold urticaria. Can I receive SSD or SSI benefits?

I have severe cold urticaria and live in Cleveland, Ohio (home of the COLDEST winters EVER). Traveling in the cold (I don t have a car) is especially hard due to my break outs ( hives )... which means working a job is difficult (in either summer or winter). In the winter, of course, its always cold which means, I stand a chance of breaking out almost always. In the summer, every home/establishment I enter is freezing due to air conditioning... I can t swim... I even break out from eating/drinking something cold. This is extremely frustrating and more so frustrating because I can t work because of my disorder. In saying all of this, my question is can I receive SSD or SSI benefits because of my severe cold urticaria?
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  249
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello. I'm sorry you're having to deal with this situation. For what it's worth, disability determination isn't the sole purview of a physician. Your doctor's evaluation is certainly a part of the process, but disability is usually only granted if a person's medical disorder prevents him or her from participating in ANY gainful employment (not just your usual occupation), and they also must have been unable to work for a year or more due to their disabling condition.
Furthermore, if there are any treatments that have not been tried in an effort to deal with your cold urticaria (e.g., daily antihistamines, H2 blockers, corticosteroids, etc.), an independent medical examiner might recommend a trial of more intensive medical therapy before disability is considered.

In short, you should talk with your doctor about initiating the disability process. If he/she feels your urticaria is a disabling disorder, you can take it from there.
I hope things go well for you!
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor